MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE WHISPER MS GUIDE WIRE; GUIDE WIRES

AV-TEMECULA-CT HI-TORQUE WHISPER MS GUIDE WIRE; GUIDE WIRES
Catalog Number 1005359H
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified anatomy resulted in the reported tip detachment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a 90% stenosed lesion with heavy calcification in a peroneal artery.The whisper guide wire was advanced without resistance and atherectomy was performed.During the procedure the distal tip separated in the vessel.A snare device was not used due to the vessel being narrow and the snare not having enough room to open.A catheter was advanced in attempt to aspirate the separated portion but was unsuccessful.The separated portion remains embedded in the vessel.The patient was stable with no pain or discomfort.The patient is scheduled to return for ultrasound doppler to be reassessed.No additional information was provided.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRES
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7387298
Report Number2024168-2018-02367
Device Sequence Number35691
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number1005359H
Device Lot Number6030971
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight104